PMRGCAuk
6,931 members10,932 posts

Any experience of eye op?

After a fairly turbulent few months of disturbing eye symptoms I've now been told I have to have a laser op on my eyes to drain excess fluid build up. They think it's all related to steroids. Has anybody else had to have this? Apparently it's often done prior to cataract removal.

Incidentally, I've been worried that the eye disturbances were all GCA related, so I've been increasing my steroids-not so and it seems I was just making things worse!

7 Replies
oldestnewest

Most people with raised eye pressures I have come across on the forums have been given drops which were adequate. Don't remember anyone having surgery though.

If you get eye symptoms that could be GCA you need to discuss them with a rheumy or an eye specialist. Because it it IS GCA even upping the pred on your own account may not be enough - not to mention the possibility of it NOT being GCA! Not saying this for you - but for anyone else looking in!

Reply

Thanks PMRPRO The difficulty was the first time it happened I was abroad, so I had to self medicate, the second time I went to A & E and the doc upped my steroids. I didn't get access to specialist advice for at least a week in both cases. In my 2 years of GCA this has been the biggest dilemma of living with the condition.

The op according to the eye specialist is quite common . He does at least 10 a week! I've had drops (latonoprost?) Which didn't work. so I'm now on Timilol drops and my pressures have dropped.

The key thing for me has been not to panic and assume its the GCA if I get eye symptoms though it's so difficult to know what's the best thing to do!

Reply

Good luck! It is a common dilemma though.

Reply

Hi Ronnie

I also have high pressure in my eyes induced by Predisone.

I am using Latanoprost drops. I also have a narrow angle which may causeGlaucoma

all over sudden.

I under went Iridotomy, Laser treatment a few months ago.

Don't worry, it takes about 1 minute each eye, it doesn't hurt, but they only do one

eye at the time. Afterwards you have to use Steriod drops.

Good luck

Orchid47

Reply

Thank you. Has it affected your vision at all?

Reply

No it has not affected my vision, but everybody is different. I still need eye drops to lower the pressure in my eyes, but don t worry it is a very small process.

My doctor corrected me.

She told me that it is not an operation, only a treatment.

Orchid47

Reply

Thank you, that's encouraging!

Reply

You may also like...